Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 14, NWS Springfield, MO

June 4, 2016Shannon County, Missouri

NWS Springfield, MO issued this river flood warning at Jun 4, 2016, 2:34 PM CDT for Shannon County, Missouri. It took effect at Jun 5, 2016, 1:00 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 4, 2016, 2:34 PM CDT (19:34 UTC)
In effect from
Jun 5, 2016, 1:00 AM CDT
Expired
Jun 6, 2016, 1:00 AM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Shannon County, MO

The radar

The St Louis radar (KLSX), 181 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jacks Fork at Eminence (EMCM7). The gauge peaked at 12.92 ft at Jun 5, 2016, 3:00 AM CDT.

actionminormoderate5101506/0406/0506/0606/07
Action stage
6.4 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07066000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

873 
WGUS43 KSGF 041934
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT SAT JUN 4 2016

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Jacks Fork River at Eminence affecting Shannon County.
...Forecast Flooding Changed from Minor to Moderate Severity for the 
following rivers in Missouri...
  The Jacks Fork at Alley Spring affecting Shannon County

.Heavy rainfall over the last couple of days will cause river levels
to rise above flood stage. If conditions warrant...additional rises or 
falls may occur based on future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Campers along the Jacks Fork should pay close attention to river levels 
and evacuate to higher ground if flooding is observed or advised by 
officials. Those with property and livestock along the river should 
continue to monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at 
http://water.weather.gov/ahps2/index.php?wfo=sgf 

&&

MOC203-050734-
/O.EXT.KSGF.FL.W.0013.160604T2208Z-160605T1824Z/
/ALYM7.2.ER.160604T2208Z.160605T0600Z.160605T1224Z.NO/
234 PM CDT SAT JUN 4 2016

...For the Jacks Fork at Alley Spring...
* At  1:30 PM Saturday The stage was 5.7 feet. 
* Flood stage is 9.0 feet. 
* Moderate flooding is forecast. 
* Forecast...The river will rise above flood stage by late this 
  afternoon and continue to rise to near 12.0 feet by around 
  midnight. The river will fall below flood stage by tomorrow 
  morning.
* Impact...At 12.0 feet...Moderate flooding begins at the gage site.  
  Water inundates the entire picnic area one quarter mile downstream 
  from the gage site.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Jacks Fork River Basin
  Alley Spring      9   5.7 Sat 01 PM   9.1   5.2   4.5


&&


LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
      3717 9139                       
 

$$

MOC203-050734-
/O.NEW.KSGF.FL.W.0014.160605T0600Z-160606T0600Z/
/EMCM7.1.ER.160605T0600Z.160605T0600Z.160605T0600Z.NO/
234 PM CDT SAT JUN 4 2016

 The National Weather Service in Springfield has issued a 

* From late tonight...until further notice.
...For the Jacks Fork River at Eminence...
* At  1:46 PM Saturday The stage was 6.1 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river is expected to rise to near flood stage around
  midnight.
* Impact...At 12.0 feet...Minor flooding occurs near the gage site. 
  Low lying areas including the Rivers Edge Lodge and canoe rental 
  locations in Eminence are flooded. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Jacks Fork River Basin
  Eminence         12   6.1 Sat 02 PM  10.8   6.1   4.9


&&


LAT...LON 3717 9127 3711 9126 3711 9140 3717 9139

 

$$
2 follow-up statements
144 
WGUS83 KSGF 050118
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT SAT JUN 4 2016

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County 
 ...The Flood Warning continues for the following rivers in 
Missouri...

  Jacks Fork River at Eminence affecting Shannon County 
   
.Heavy rainfall over the last couple of days will cause river levels
to rise above flood stage. If conditions warrant...additional rises or 
falls may occur based on future precipitation and runoff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Campers along the Jacks Fork should pay close attention to river levels 
and evacuate to higher ground if flooding is observed or advised by 
officials. Those with property and livestock along the river should 
continue to monitor river conditions.

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-051618-
/O.EXT.KSGF.FL.W.0013.000000T0000Z-160605T1817Z/
/ALYM7.2.ER.160605T0016Z.160605T0600Z.160605T1217Z.NO/
818 PM CDT SAT JUN 4 2016

...For the Jacks Fork at Alley Spring...
* At  7:31 PM Saturday The stage was 9.2 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 12.5 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  morning.
* Impact...At 13.0 feet...The Alley Spring Campground is completely 
  flooded.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Jacks Fork River Basin
  Alley Spring      9   9.2 Sat 08 PM   4.9   4.3   4.0


&&


LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
      3717 9139                       
 

$$

MOC203-051618-
/O.CON.KSGF.FL.W.0014.160605T0600Z-160606T0600Z/
/EMCM7.1.ER.160605T0600Z.160605T0600Z.160605T0600Z.NO/
818 PM CDT SAT JUN 4 2016

...For the The Jacks Fork River at Eminence...
 * At  7:30 PM Saturday The stage was 8.3 feet. 
* Flood stage is 12.0 feet. 
* Forecast...The river is expected to rise to near flood stage around
  midnight.
* Impact...At 12.0 feet...Minor flooding occurs near the gage site. 
  Low lying areas including the Rivers Edge Lodge and canoe rental 
  locations in Eminence are flooded. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Jacks Fork River Basin
  Eminence         12   8.3 Sat 07 PM   5.1   4.3   3.9


&&


LAT...LON 3717 9127 3711 9126 3711 9140 3717 9139

 

$$
349 
WGUS83 KSGF 051232
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 AM CDT SUN JUN 5 2016

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Jacks Fork at Alley Spring affecting Shannon County
  Jacks Fork River at Eminence affecting Shannon County
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC203-051302-
/O.CAN.KSGF.FL.W.0013.000000T0000Z-160605T1817Z/
/ALYM7.2.ER.160605T0016Z.160605T0431Z.160605T0930Z.NO/
732 AM CDT SUN JUN 5 2016

The Flood Warning has been cancelled for  The Jacks Fork at Alley 
Spring.
* At  6:45 AM Sunday The stage was 7.6 feet. 
* Flood stage is 9.0 feet. 
* Forecast...The river will continue to fall to 4.9 feet by tomorrow 
  morning.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Jacks Fork River Basin
  Alley Spring      9   7.6 Sun 07 AM   4.9   4.3   4.0


&&


LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
      3717 9139                       
 

$$

MOC203-051302-
/O.CAN.KSGF.FL.W.0014.000000T0000Z-160606T0600Z/
/EMCM7.1.ER.160605T0523Z.160605T0800Z.160605T1008Z.NO/
732 AM CDT SUN JUN 5 2016

The Flood Warning has been cancelled for  The Jacks Fork River at 
Eminence.
* At  6:30 AM Sunday The stage was 11.0 feet. 
* Flood stage is 12.0 feet. 
* Forecast...The river will continue to fall to 5.1 feet by tomorrow 
  morning.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Jacks Fork River Basin
  Eminence         12  11.0 Sun 06 AM   5.1   4.3   3.9


&&


LAT...LON 3717 9127 3711 9126 3711 9140 3717 9139

 

$$

Frye

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 4, 12:26 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 4, 12:26 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1226 PM CDT SAT JUN 4 2016

.SHORT TERM...(Today and tonight)
Issued at 258 AM CDT Sat Jun 4 2016

In the near term, a weakening line of showers/tstms from a
remnant outflow boundary extends from north central MO into east
central KS. This boundary is expected to become the effective wind
shift/prefrontal trough into the morning hours. Overall lightning
activity has decreased with the line and short term high res
models do continue to gradually weaken (but not completely
dissipate it) it with time as it moves into our area.

A shortwave moving southeast from the Midwest into the OH Vly
today will support a cold frontal passage over our area today.
Will need to monitor for convective trends as the front and
prefrontal wind shift move into the eastern cwfa. Surface based
instability looks to be fairly limited ahead of the front with
persistent cloud cover expected from ongoing weak lift over
southern MO. Some post frontal isolated showers may also develop
this afternoon with colder air aloft moving in with the mid level
shortwave axis. Overall rain chances will be highest over the
southeastern third of the cwfa during the day today (central and
south central MO.

Fog over the next few hours is also a concern where the sky
has remained clear over the northwest half of the cwfa. With the
approaching boundary, this looks like a short lived concern but
will monitor.

The shortwave and sfc front will sweep everything east with drier
air continuing to move in tonight. Some chances for showers will
linger over the eastern Ozarks early this evening.

.LONG TERM...(Sunday through Friday)
Issued at 258 AM CDT Sat Jun 4 2016

Looks quiet for the most part. Deep northwest flow will develop
over the Midwest around a large upper level closed low over the
Great Lakes and southeast Canada. A very minor reinforcing shot
of cool air will move through Tue night but it should remain dry.

A warming trend will develop during the mid and late week period
with rising heights as the an upper ridge moves in and low level
warm advection develops with sfc high pressure shifting off to
the east. With warming mid levels there really aren't signals for
convection late in the week despite warmer and more humid sfc/low
level air advecting northward.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1226 PM CDT Sat Jun 4 2016

For the KSGF/KJLN/KBBG tafs: A pre-frontal trough has moved through
the TAF sites this morning, with winds now out of the northwest,
albeit light. The main rain area has moved off to the east. KBBG
still close to the lower cloud deck and could see some IFR ceilings
through early afternoon before these push off to the east.
Otherwise, the remainder of the TAF sites will see VFR flight
conditions. With the main front still to the west cannot rule out a
stray shower or storm this afternoon, but probabilities low enough
to not include in the forecast.

VFR conditions expected tonight with some drier air filtering in
behind the front, however short term models showing some possibility
of fog across portions of southern Missouri, including the KBBG TAF
site. Later shifts will have to monitor this for possible inclusion
in the 00Z or 06Z TAFS.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Raberding
Hazardous weather outlook, Jun 4, 12:47 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT SAT JUN 4 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1247 PM CDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  AN AREA OF SHOWERS ARE PUSHING SOUTHEAST ACROSS PORTIONS OF
  CENTRAL MISSOURI AND WILL PUSH EAST OUT OF THE AREA EARLY THIS
  AFTERNOON. THE HEAVY RAINFALL WITH THIS ACTIVITY HAS ENDED
  ACROSS THE AREA...HOWEVER RESIDUAL FLOODING FROM THE RAINFALL
  EARLIER TODAY WILL CONTINUE THROUGH THE AFTERNOON HOURS ACROSS
  PORTIONS OF SOUTH CENTRAL MISSOURI.

  THERE WILL BE A CHANCE FOR ADDITIONAL ISOLATED THUNDERSTORMS
  DEVELOPING ACROSS THE AREA THIS AFTERNOON...BUT MOST LOCATIONS
  SHOULD REMAIN DRY AND SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Local storm report, Jun 4, 9:47 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLASH FLOOD      BRANSON                 36.64N 93.22W
06/04/2016                   TANEY              MO   LAW ENFORCEMENT

            NUMEROUS ROADS IMPASSABLE DUE TO FLOODING IN THE CITY OF
            BRANSON. WATER RESCUE REPORTED OFF AUSTIN AVE. WATER WAS
            RECEDING AT TIME OF REPORT.

&&

RFRYE
Local storm report, Jun 4, 10:18 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 AM CDT SAT JUN 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     FLASH FLOOD      2 E AVA                 36.96N 92.62W
06/04/2016                   DOUGLAS            MO   DEPT OF HIGHWAYS

            MODOT REPORTS ROUTE FF CLOSED DUE TO FLOODING EAST OF
            AVA.

&&

RFRYE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:40 AM CDTFlash Flood WarningSGFDouglas, Howell, Texas10 hr
Jun 4, 8:40 AM CDTAreal Flood AdvisorySGFShannon6 hr
Jun 4, 8:55 AM CDTAreal Flood AdvisorySGFTaney6 hr
Jun 4, 10:06 AM CDTAreal Flood WarningSGFShannon6 hr
Jun 4, 10:21 AM CDTAreal Flood AdvisorySGFHowell, Ozark5 hr
Jun 4, 10:50 AM CDTRiver Flood WarningSGFShannon22 hr
Jun 4, 4:02 PM CDTAreal Flood WarningSGFDouglas, Howell, Ozark, Shannon, Taney, Texas18 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.